Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 24, 2014, 6:30 PM EDT for 6 counties in Georgia. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2014, 6:30 PM EDT (22:30 UTC)
- Expired
- Jun 24, 2014, 7:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Evans County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA, Tattnall County, GA
The radar
The Jacksonville radar (KJAX), 112 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:45 PM EDT | TSTM WND DMG | Ludowici, GA | WARNING POINT REPORTED TREE DOWN ON HIGHWAY 57. |
| Jun 24, 6:45 PM EDT | TSTM WND DMG | Se Ludowici, GA | WARNING POINT REPORTED TREE DOWN ON HIGHWAY 57. |
| Jun 24, 6:45 PM EDT | HAIL 0.5 | Hinesville, GA | PEA TO MARBLE HAIL NEAR HIGHWAY 84 NEAR HINESVILLE. |
| Jun 24, 7:10 PM EDT | TSTM WND DMG | 1 Nne Pine Harbor, GA | WARNING POINT REPORTED TREE DOWN ON BELLE HAMMOCK ROAD. |
| Jun 24, 7:15 PM EDT | TSTM WND DMG | Carnigan, GA | WARNING POINT REPORTED 2 TREES DOWN ON HIGHWAY 99. ONE NEAR CARNIGAN AND THE OTHER AT MILEMARKER 13. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806
WUUS52 KCHS 242230
SVRCHS
GAC029-109-179-183-191-267-242330-
/O.NEW.KCHS.SV.W.0059.140624T2230Z-140624T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 730 PM EDT
* AT 629 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF FORT STEWART TO
12 MILES SOUTHWEST OF LUDOWICI TO 20 MILES SOUTHWEST OF COX...
MOVING EAST AT 30 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
DONALD...LUDOWICI...GUM BRANCH...FORT STEWART...WALTHOURVILLE...
HINESVILLE...DARIEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3128 8140 3129 8141 3131 8134 3131 8143
3140 8158 3154 8167 3167 8185 3176 8192
3207 8184 3212 8145 3165 8138 3139 8129
3143 8132 3140 8131 3132 8126 3129 8129
3130 8133 3128 8131 3127 8135
TIME...MOT...LOC 2229Z 260DEG 27KT 3200 8176 3158 8187
3134 8186
$$2 follow-up statements
017
WWUS52 KCHS 242247
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT TUE JUN 24 2014
GAC029-109-179-183-191-267-242330-
/O.CON.KCHS.SV.W.0059.000000T0000Z-140624T2330Z/
TATTNALL GA-EVANS GA-LIBERTY GA-BRYAN GA-LONG GA-MCINTOSH GA-
647 PM EDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PORTIONS OF TATTNALL...EVANS...LIBERTY...BRYAN...LONG AND
MCINTOSH COUNTIES...
AT 646 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
WILLIE TO TIBET TO 19 MILES SOUTHWEST OF COX...MOVING EAST AT 30 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN
PORTIONS OF WAYNE...BRANTLEY AND PIERCE COUNTIES.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS OF 60 TO 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...CARNIGAN...COX...CRESCENT...CROSSROADS...DARIEN...
DONALD...EULONIA...FLEMINGTON...FORT STEWART...GUM BRANCH...
HINESVILLE...JONES...LUDOWICI...MCINTOSH...MERIDIAN...PINE HARBOR...
RETREAT...RICEBORO...RIDGEVILLE...SOUTH NEWPORT...TOWNSEND...
VALONA...WALTHOURVILLE...MIDWAY...TIBET AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT DAMAGE TO PROPERTY. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3128 8140 3129 8141 3131 8134 3131 8143
3140 8158 3154 8167 3167 8185 3176 8192
3207 8184 3212 8145 3165 8138 3139 8129
3143 8132 3140 8131 3132 8126 3129 8129
3130 8133 3128 8131 3127 8135
TIME...MOT...LOC 2246Z 260DEG 27KT 3202 8160 3161 8161
3121 8165
$$082
WWUS52 KCHS 242302
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
702 PM EDT TUE JUN 24 2014
GAC109-267-242311-
/O.CAN.KCHS.SV.W.0059.000000T0000Z-140624T2330Z/
TATTNALL GA-EVANS GA-
702 PM EDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF TATTNALL AND EVANS
COUNTIES HAS BEEN CANCELLED...
LAT...LON 3128 8140 3129 8141 3131 8134 3131 8143
3141 8158 3156 8165 3180 8174 3209 8172
3212 8145 3165 8138 3139 8129 3143 8132
3140 8131 3132 8126 3129 8129 3130 8133
3128 8131 3127 8135
TIME...MOT...LOC 2301Z 260DEG 27KT 3207 8156 3163 8148
3138 8149
$$
GAC029-179-183-191-242330-
/O.CON.KCHS.SV.W.0059.000000T0000Z-140624T2330Z/
LIBERTY GA-BRYAN GA-LONG GA-MCINTOSH GA-
702 PM EDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PORTIONS OF LIBERTY...BRYAN...LONG AND MCINTOSH COUNTIES...
AT 701 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LETFORD TO BRICKSTON TO DARIEN...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AT 655 PM EDT...LAW ENFORCEMENT REPORTED TREES BLOCKING HIGHWAY
57 IN LONG COUNTY.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...CARNIGAN...COX...CRESCENT...CROSSROADS...DARIEN...
EULONIA...FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE...
JONES...MCINTOSH...MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...
RIDGEVILLE...SOUTH NEWPORT...TOWNSEND...VALONA...WALTHOURVILLE...
MIDWAY...TIBET AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS
GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND
BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE
ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3128 8140 3129 8141 3131 8134 3131 8143
3141 8158 3156 8165 3180 8174 3209 8172
3212 8145 3165 8138 3139 8129 3143 8132
3140 8131 3132 8126 3129 8129 3130 8133
3128 8131 3127 8135
TIME...MOT...LOC 2301Z 260DEG 27KT 3207 8156 3163 8148
3138 8149
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:30 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 24, 5:30 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 530 PM EDT TUE JUN 24 2014 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL GRADUALLY BECOME THE DOMINANT FEATURE THROUGH EARLY NEXT WEEK WHILE A WEAK TROUGH OF LOW PRESSURE PERSISTS INLAND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... GRIDS/TEXT PRODUCTS HAVE BEEN UPDATED TO REFLECT GOING TRENDS. APPROACHING LINE OF SHOWERS/TSTMS APPEARS LINKED TO WEAK SHORTWAVE ENERGY MOVING ACROSS SOUTHERN GEORGIA. INSTABILITY IS NOT THE GREATEST AHEAD OF THE LINE WITH MLCAPE RUNNING ABOUT 1500 J/KG...BUT IS ENOUGH TO SUSTAIN ACTIVITY AS IT MOVES EAST. KCLX ALSO SHOWS THE SEA BREEZE BEGINNING TO BOW INLAND ACROSS NORTH COASTAL GEORGIA WHICH MAY HELP INCREASE LOW-LEVEL CONVERGENCE... MAINLY SOUTH OF I-16. THERE APPEARS TO BE A WEAK CAP IN PLACE WHICH MAY SUPPRESS ACTIVITY FARTHER TO THE NORTH ACROSS SOUTHEAST SOUTH CAROLINA...EXCEPT ACROSS THE FAR SOUTH NEAR THE SAVANNAH RIVER. ADJUSTED POPS TO INCREASE GRIDDED VALUES TO 70 PERCENT ROUGHLY ALONG/SOUTH OF I-16 WITH POPS UP TO 30/40 PERCENT ELSEWHERE...LOWEST ACROSS THE FAR NORTHERN ZONES. AN ISOLATED STRONG/SEVERE TSTM CAN NOT BE RULED OUT...ESPECIALLY SOUTH OF I-16 WHERE A COLLISION WITH THE SEA BREEZE COULD LOCALLY BOOST UPDRAFT STRENGTH. LOCALLY HEAVY RAINFALL IS ALSO A CONCERN ALTHOUGH STORM MOVEMENT IS A BIT MORE THAN YESTERDAY. HOWEVER...IT WILL NOT TAKE MUCH HEAVY RAIN ACROSS NORTHERN CHATHAM COUNTY TO PRODUCE AT LEAST MINOR FLOODING WHERE UPWARDS OF 6-10 INCHES OF RAIN FELL MONDAY. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE UPPER LEVEL RIDGE WILL GRADUALLY BUILD OVER THE SOUTHEAST UNITED STATES WEDNESDAY THROUGH FRIDAY. MEANWHILE BERMUDA HIGH PRESSURE WILL BECOME ENTRENCHED ACROSS THE WESTERN ATLANTIC. DEEP WESTERLY FLOW WILL SETUP ON WEDNESDAY...PRODUCING BROAD SUBSIDENCE AND PREVENTING THE SEA BREEZE FROM MAKING MUCH INLAND PROGRESS UNTIL LATER IN THE AFTERNOON. DOWNSLOPE FLOW WILL PUSH HIGH TEMPS INTO THE MIDDLE 90S. MODEL SOUNDINGS DEPICT A STRENGTHENING MID LEVEL CAP WHICH WILL PRECLUDE MUCH IN THE WAY OF CONVECTIVE DEVELOPMENT AT LEAST EARLY ON. THE NAM SHOWS SOME WEAK SHORTWAVE ENERGY PUSHING INTO THE AREA LATE IN THE AFTERNOON. THERE WILL ALSO BE A WEAK LEE TROUGH TO THE WEST WHICH MAY PRODUCE SOME SHOWERS AND TSTMS THAT COULD MOVE INTO OUR AREA LATE IN THE AFTERNOON. WE DECREASED POPS TO SLIGHT CHANCE AND MAINLY AFTER 2PM. RESIDUAL CONVECTION SHOULD DISSIPATE EARLY IN THE EVENING WITH THE LOSS OF DAYTIME HEATING. ON THURSDAY A SIMILAR PATTERN WILL BE IN PLACE...THOUGH THE MID-LEVEL CAP WILL BE EVEN STRONGER. HOWEVER IN THE LOWER LEVELS THE FLOW BECOMES MORE SOUTHWESTERLY WHICH SHOULD ALLOW THE SEA BREEZE TO PUSH INLAND A FEW HOURS EARLIER THAN ON WEDNESDAY. MODEL SOUNDINGS AND TIME SECTIONS SHOW QUITE A BIT MORE DRY AIR OVER THE AREA WITH PWAT VALUES DROPPING BELOW 1.40 INCHES AT KCHS IN THE AFTERNOON. THERE COULD BE ANOTHER BOUT OF LATE AFTERNOON VORTICITY ENERGY MOVING IN FROM THE WEST WHICH MAY HELP A FEW SHOWERS AND TSTMS DEVELOP THOUGH OVERALL COVERAGE SHOULD AGAIN BE LESS THAN 25 PERCENT. IF ANY STRONGER STORMS CAN DEVELOP THE PRESENCE OF MID-LEVEL DRY AIR COULD LEAD TO A SLIGHTLY GREATER CHANCE FOR DAMAGING WIND GUSTS. WARM THICKNESSES AND SOME DOWNSLOPE FLOW WILL PUSH HIGHS INTO THE MIDDLE 90S. SOME MODEL DIFFERENCES EXIST FOR FRIDAY WITH THE CONSENSUS SHOWING STRENGTHENING LOW AND MID LEVEL RIDGING...THOUGH THE NAM SHOWS A WEAK 500 MB LOW DRIFTING THROUGH. WE ARE TRENDING TOWARD THE GFS/ECMWF AND ANOTHER RELATIVELY QUIET DAY WITH MAINLY LEE TROUGH AND SEA BREEZE CONVECTION AND HIGH TEMPS IN THE MIDDLE 90S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODEL AGREEMENT CONTINUES TO BE GOOD IN THE LONG TERM PERIOD. THE BUILDING RIDGE WILL BECOME CENTERED NEARLY RIGHT OVER THE FORECAST AREA THIS WEEKEND BEFORE THE RIDGE FLATTENS OUT SOME AND BECOMES MORE WEST/EAST ORIENTED ACROSS THE CONUS EARLY NEXT WEEK. OVERALL THIS WILL RESULT IN A TYPICAL SUMMERTIME PATTERN WITH THE REGION UNDER THE INFLUENCE OF SUBTROPICAL HIGH PRESSURE OVER THE ATLANTIC. IN THE ABSENCE OF ANY ORGANIZED FEATURES ALOFT OR AT THE SURFACE...CONVECTIVE DEVELOPMENT WILL BE DRIVEN NEARLY COMPLETELY BY SURFACE HEATING AND PERHAPS SEA BREEZE INFLUENCES. 20-30 POPS SEEM REASONABLE AND ARE IN PLACE THROUGH THE END OF THE FORECAST. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WITH HIGHS IN THE LOW TO MID 90S EACH DAY. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... MAIN IMPACT THIS PERIOD WILL BE SHOWERS AND TSTMS THIS AFTN/EVE WITH PLENTIFUL MOISTURE IN PLACE ALONG WITH THE SEA BREEZE AND UPPER DISTURBANCE APPROACHING FROM THE WEST. CONVECTION SHOULD FIRE FIRST ALONG THE SEA BREEZE AND THEN ADDITIONAL ACTIVITY COULD MOVE IN FROM THE WEST. TRIED TO TIME THE BEST CHANCE OF CONVECTION BASED ON THE LATEST RADAR IMAGERY AND SHORT TERM MODEL GUIDANCE BUT AS USUAL MUCH WILL DEPEND ON MESOSCALE BOUNDARIES WHICH ARE HARD TO PIN DOWN IN ADVANCE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY CONVECTION SO VSBYS COULD EASILY DROP LESS THAN 3SM. EXTENDED AVIATION OUTLOOK...BRIEF CEILING/VISIBILITY REDUCTIONS POSSIBLE IN AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. && .MARINE... TONIGHT...MAINLY SW FLOW AOB 15 KT. SEAS WILL GENERALLY RANGE FROM 2-3 FT...HIGHEST E. WEDNESDAY THROUGH SATURDAY...THE COASTAL WATERS WILL GENERALLY BE BETWEEN ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH OF LOW PRESSURE TO THE WEST. THIS WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE AREA. THE STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT DUE TO A TIGHTENING GRADIENT AS A COLD FRONT APPROACHES FROM THE WEST. WINDS COULD OCCASIONALLY GUST TO NEAR 25 KT BUT SEAS WILL RISE NO HIGHER THAN 4 FT. OTHERWISE THE STRONGEST WINDS WILL BE ALONG THE COAST WITH THE SEA BREEZE EACH AFTERNOON. && .TIDES/COASTAL FLOODING... WILL NEED TO KEEP AN EYE ON THE HIGH TIDE THIS EVENING GIVEN THE HIGH TIDAL DEPARTURES WE HAVE SEEN RECENTLY. THERE IS A SMALL RISK OF MINOR SALTWATER INUNDATION ALONG THE COAST...ESPECIALLY IN SC. HEAVY RAINFALL IS ALSO POSSIBLE AROUND THIS TIME WHICH WOULD JUST EXACERBATE THE FLOODING THREAT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST
Hazardous weather outlook, Jun 24, 4:10 AM EDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 410 AM EDT TUE JUN 24 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-251000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 410 AM EDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN...NUMEROUS SLOW MOVING THUNDERSTORMS COULD PRODUCE TORRENTIAL DOWNPOURS...ESPECIALLY THIS AFTERNOON. AS A RESULT... THERE IS THE POTENTIAL FOR LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-251000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 410 AM EDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 24, 4:42 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM WATER SPOUT 4 SE FOLLY BEACH 32.61N 79.89W
06/24/2014 AMZ350 SC LIFEGUARD
LIFEGUARD REPORTED TWO WATERSPOUTS.
&&
EVENT NUMBER CHS1400762
TIMTESpecial weather statement, Jun 24, 5:40 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT TUE JUN 24 2014
GAZ114-137-242215-
LONG-TATTNALL-
540 PM EDT TUE JUN 24 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 615 PM EDT...
AT 537 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FIVE POINTS TO 24
MILES SOUTHWEST OF NOBLE...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FIVE POINTS...FIVE POINTS...TISON...DANIELS...MENDES...LYNN...LYNN...
NOBLE...GLENNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
THIS LINE OF STORMS PRODUCED A WIND GUST TO 43 MPH AT THE APPLING
COUNTY AIRPORT NEAR BAXLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3197 8213 3209 8198 3205 8189 3205 8181
3202 8180 3201 8182 3198 8180 3172 8177
3166 8185 3171 8188 3173 8191 3175 8191
3177 8195 3179 8195 3179 8199 3182 8202
3182 8204 3186 8212 3189 8211 3189 8214
TIME...MOT...LOC 2140Z 219DEG 35KT 3196 8207 3157 8213Special weather statement, Jun 24, 6:13 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT TUE JUN 24 2014
GAZ114-115-137-138-242245-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
613 PM EDT TUE JUN 24 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 645 PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MIDWAY TO DONALD
TO 15 MILES SOUTHWEST OF WEFANIE...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...NOBLE...MIDWAY...MIDWAY...DONALD...WEFANIE...JONES
CREEK...LUDOWICI...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3212 8176 3210 8176 3209 8170 3158 8170
3161 8174 3160 8175 3162 8176 3161 8177
3165 8181 3165 8182 3167 8185 3171 8188
3173 8191 3175 8191 3175 8193 3177 8195
3203 8198
TIME...MOT...LOC 2212Z 252DEG 19KT 3202 8191 3179 8189
3162 8198Special weather statement, Jun 24, 6:13 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT TUE JUN 24 2014
GAZ114-115-137-138-242245-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
613 PM EDT TUE JUN 24 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 645 PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MIDWAY TO DONALD
TO 15 MILES SOUTHWEST OF WEFANIE...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...NOBLE...MIDWAY...DONALD...WEFANIE...JONES
CREEK...LUDOWICI...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3212 8176 3210 8176 3209 8170 3158 8170
3161 8174 3160 8175 3162 8176 3161 8177
3165 8181 3165 8182 3167 8185 3171 8188
3173 8191 3175 8191 3175 8193 3177 8195
3203 8198
TIME...MOT...LOC 2212Z 252DEG 19KT 3202 8191 3179 8189
3162 8198The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:40 PM EDT | Special Weather Statement | CHS | Tattnall | 35 min |
| Jun 24, 6:13 PM EDT | Special Weather Statement | CHS | Long | 32 min |
| Jun 24, 7:13 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty, McIntosh | 62 min |
| Jun 24, 7:57 PM EDT | Special Weather Statement | CHS | Effingham | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.